The sudden and unexpected death of a female-to-male transsexual patient

Hiromasa Inoue, Naoki Nishida, Noriaki Ikeda, Akiko Tsuji, Keiko Kudo, Masakazu Hanagama, Masayuki Nata

Research output: Contribution to journalArticle

3 Citations (Scopus)

Abstract

A 32-year-old woman, who was intramuscularly injected with testosterone enanthate (125 mg) once or twice a month over a two-year period for female-to-male transsexualism, died suddenly. A forensic autopsy was performed to investigate the cause of death. Concentric cardiac hypertrophy was macroscopically observed. In the left and right coronary arteries, atherosclerosis was generally observed within the endothelium. In particular, there was severe stenosis (>90%) at the start of the left descending branch. In the myocardium, both coagulation necrosis and contraction band necrosis were microscopically observed. Moreover, myocardial fibrosis and myocardial calcification were diffusely detected, respectively. The cause of death was diagnosed as ischemic heart disease due to coronary stenosis. There is some debate as to whether cross-hormone replacement is related to the occurrence of coronary artery disease or not, however, it is possible that the development of ischemic heart disease was aggravated by the administration of testosterone enanthate in the current case.

Original languageEnglish
Pages (from-to)382-386
Number of pages5
JournalJournal of Forensic and Legal Medicine
Volume14
Issue number6
DOIs
Publication statusPublished - Aug 1 2007

Fingerprint

heart disease
Sudden Death
cause of death
Myocardial Ischemia
Coronary Artery Disease
Cause of Death
Necrosis
Transsexualism
transsexualism
death
Coronary Stenosis
Cardiomegaly
Endothelium
Autopsy
Coronary Vessels
Myocardium
Pathologic Constriction
Fibrosis
Hormones
Disease

All Science Journal Classification (ASJC) codes

  • Pathology and Forensic Medicine
  • Law

Cite this

The sudden and unexpected death of a female-to-male transsexual patient. / Inoue, Hiromasa; Nishida, Naoki; Ikeda, Noriaki; Tsuji, Akiko; Kudo, Keiko; Hanagama, Masakazu; Nata, Masayuki.

In: Journal of Forensic and Legal Medicine, Vol. 14, No. 6, 01.08.2007, p. 382-386.

Research output: Contribution to journalArticle

Inoue, Hiromasa ; Nishida, Naoki ; Ikeda, Noriaki ; Tsuji, Akiko ; Kudo, Keiko ; Hanagama, Masakazu ; Nata, Masayuki. / The sudden and unexpected death of a female-to-male transsexual patient. In: Journal of Forensic and Legal Medicine. 2007 ; Vol. 14, No. 6. pp. 382-386.
@article{8d8652bf582542bead2500f5e3b03f21,
title = "The sudden and unexpected death of a female-to-male transsexual patient",
abstract = "A 32-year-old woman, who was intramuscularly injected with testosterone enanthate (125 mg) once or twice a month over a two-year period for female-to-male transsexualism, died suddenly. A forensic autopsy was performed to investigate the cause of death. Concentric cardiac hypertrophy was macroscopically observed. In the left and right coronary arteries, atherosclerosis was generally observed within the endothelium. In particular, there was severe stenosis (>90{\%}) at the start of the left descending branch. In the myocardium, both coagulation necrosis and contraction band necrosis were microscopically observed. Moreover, myocardial fibrosis and myocardial calcification were diffusely detected, respectively. The cause of death was diagnosed as ischemic heart disease due to coronary stenosis. There is some debate as to whether cross-hormone replacement is related to the occurrence of coronary artery disease or not, however, it is possible that the development of ischemic heart disease was aggravated by the administration of testosterone enanthate in the current case.",
author = "Hiromasa Inoue and Naoki Nishida and Noriaki Ikeda and Akiko Tsuji and Keiko Kudo and Masakazu Hanagama and Masayuki Nata",
year = "2007",
month = "8",
day = "1",
doi = "10.1016/j.jcfm.2006.07.012",
language = "English",
volume = "14",
pages = "382--386",
journal = "Journal of Forensic and Legal Medicine",
issn = "1752-928X",
publisher = "Churchill Livingstone",
number = "6",

}

TY - JOUR

T1 - The sudden and unexpected death of a female-to-male transsexual patient

AU - Inoue, Hiromasa

AU - Nishida, Naoki

AU - Ikeda, Noriaki

AU - Tsuji, Akiko

AU - Kudo, Keiko

AU - Hanagama, Masakazu

AU - Nata, Masayuki

PY - 2007/8/1

Y1 - 2007/8/1

N2 - A 32-year-old woman, who was intramuscularly injected with testosterone enanthate (125 mg) once or twice a month over a two-year period for female-to-male transsexualism, died suddenly. A forensic autopsy was performed to investigate the cause of death. Concentric cardiac hypertrophy was macroscopically observed. In the left and right coronary arteries, atherosclerosis was generally observed within the endothelium. In particular, there was severe stenosis (>90%) at the start of the left descending branch. In the myocardium, both coagulation necrosis and contraction band necrosis were microscopically observed. Moreover, myocardial fibrosis and myocardial calcification were diffusely detected, respectively. The cause of death was diagnosed as ischemic heart disease due to coronary stenosis. There is some debate as to whether cross-hormone replacement is related to the occurrence of coronary artery disease or not, however, it is possible that the development of ischemic heart disease was aggravated by the administration of testosterone enanthate in the current case.

AB - A 32-year-old woman, who was intramuscularly injected with testosterone enanthate (125 mg) once or twice a month over a two-year period for female-to-male transsexualism, died suddenly. A forensic autopsy was performed to investigate the cause of death. Concentric cardiac hypertrophy was macroscopically observed. In the left and right coronary arteries, atherosclerosis was generally observed within the endothelium. In particular, there was severe stenosis (>90%) at the start of the left descending branch. In the myocardium, both coagulation necrosis and contraction band necrosis were microscopically observed. Moreover, myocardial fibrosis and myocardial calcification were diffusely detected, respectively. The cause of death was diagnosed as ischemic heart disease due to coronary stenosis. There is some debate as to whether cross-hormone replacement is related to the occurrence of coronary artery disease or not, however, it is possible that the development of ischemic heart disease was aggravated by the administration of testosterone enanthate in the current case.

UR - http://www.scopus.com/inward/record.url?scp=34447284977&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=34447284977&partnerID=8YFLogxK

U2 - 10.1016/j.jcfm.2006.07.012

DO - 10.1016/j.jcfm.2006.07.012

M3 - Article

C2 - 17320460

AN - SCOPUS:34447284977

VL - 14

SP - 382

EP - 386

JO - Journal of Forensic and Legal Medicine

JF - Journal of Forensic and Legal Medicine

SN - 1752-928X

IS - 6

ER -